MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INGENIO; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION INGENIO; IMPLANTABLE DEVICE
Model Number K172
Medical Device Problem Code Low impedance (2285)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this pacemaker and right ventricular (rv) lead had an alert last month for low out of range pacing impedances less than 200 ohms in bipolar configuration.The lead was tested in unipolar where the impedances were around 400 ohms, and 500 ohms in bipolar.Isometrics did not reproduce noise in unipolar or bipolar, so the lead was programmed back to bipolar.The patient was in the hospital for syncope due to low blood sugar.The system remains in-service at this time.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this pacemaker and right ventricular (rv) lead had an alert last month for low out of range pacing impedances less than 200 ohms in bipolar configuration.The lead was tested in unipolar where the impedances were around 400 ohms, and 500 ohms in bipolar.Isometrics did not reproduce noise in unipolar or bipolar, so the lead was programmed back to bipolar.The patient was in the hospital for syncope due to low blood sugar.The system remains in-service at this time.No adverse patient effects were reported.This pacemaker device was subsequently explanted and returned to boston scientific.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed, and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.

Brand Name
INGENIO
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key8268859
Report Number2124215-2019-00561
Device Sequence Number2120551
Product Code LWP
UDI-Device Identifier00802526516818
UDI-Public00802526516818
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S132
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/04/2015
Device Model NumberK172
Device Catalogue NumberK172
Device Lot Number118717
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale